# SDR 2004FA0000401

- Difficulty date: May 13, 2004
- Submitted: May 13, 2004
- Operation: General aviation
- Aircraft: N626EA
- Make and model: Amtr VM1
- Aircraft serial: E180032
- Aircraft time: 133 hours
- System (JASC): 3242 · Brake
- Part: Pad
- Part number: DP600
- Condition: Binding
- Location: Brakes
- Part time: 133 hours
- Component: Brake Actuator
- Stage of operation: TO
- How discovered: O
- Nature of condition: W
- Precautionary procedure: C

## Discrepancy

PILOT WAS IN PROCESS OF TAKEOFF ROLL, PILOT REPORTED A/C VEERED TO LT HITTING A RUNWAY LIGHT, WENT OVER SOME TERRAIN AND ENDED PARTIALLY SUBMERGED IN A BODY OF WATER. AN EXAMINATION OF THE A/C WAS CONDUCTED. THE A/C CONFIG INCLUDES A FREE CASTORING NOSE WHEEL AND BRAKES ARE OF A MOTO-GUZZI MOTORCYCLE. LT BRAKE FOUND TO BE DRAGGING SUBSTANTIALLY, AFFECTING THE SMOOTH ROTATION OF THE LT MAIN GEAR WHEEL. THE RT WHEEL AND BRAKE WERE SATISFACTORY. THE BRAKE WAS REMOVED. IT WAS FOUND THE DESIGN OF WIRE LOOP USED AS A MEANS TO HOLD BRAKE PADS ALIGNED, APPLIES CONSTANT RESISTANCE ON THE BRAKE PADS. THIS CONSTANT RESISTANCE PREVENTS THE BRAKE PADS FROM FLOATING AT ALL, THERE IS MINIMAL CLEARANCE,  FROM THE BRAKE DISC.
